Alabama, 2007

Tornado in Alabama, June 19, 2007

June 19, 2007 · NWS HUN · 1 event in 1 county or zone

An upper level circulation or disturbance known in meteorology as a Mesoscale-Convective-Vorticity center tracked eastward through the central Tennessee Valley during the morning hours. A moist an unstable airmass enabled rapid low-topped shower development by late morning as this system tracked through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

An upper level circulation or disturbance known in meteorology as a Mesoscale-Convective-Vorticity center tracked eastward through the central Tennessee Valley during the morning hours. A moist an unstable airmass enabled rapid low-topped shower development by late morning as this system tracked through the area. A brief weak tornado was sighted in Trinity. This was in close proximity to the upper level circulation mentioned above. As this shower entered Madison, AL further to the east, a NWS employee observed thunder being heard, likely from a cloud to cloud lightning flash. Otherwise, no other cloud to ground lightning was noted, making this tornado an interesting phenomenon for further study. The University of Alabama-Huntsville ARMOR dual-polarization radar located at the Huntsville International Airport was in close proximity to this tornado and identified a couple of small low-level circulations within a band these showers, one in the vicinity of the tornado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 19, 9:30 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 19, 9:30 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1030 AM CDT TUE JUN 19 2007

.UPDATE...
VERY WELCOMED RAINS HAVE FALLEN ACROSS MUCH OF THE TENNESSEE VALLEY
THIS MORNING...PUTTING A LITTLE DENT ON SEVERE AND EXTREME DROUGHT.
RAINFALL AMOUNTS ACROSS THE REGION RANGED FROM A TRACE ACROSS MUCH
OF MARSHALL AND DEKALB COUNTIES...TO OVER AN INCH AT HODGES IN
FRANKLIN COUNTY ALABAMA. LOCAL AMATEUR RADIO/CITIZEN WEATHER SITES
ACROSS NW ALABAMA SHOW ANOTHER 1/4 TO 1/2 OF AN INCH HAS FALLEN
SINCE 7 AM.

10 AM TEMPERATURES ACROSS THE REGION REMAIN IN THE 70S WITH SOUTH TO
WEST WIND GENERALLY LESS THAN 10 MPH. LATEST RADAR TRENDS INDICATED
A MESOSCALE CONVECTIVE VORTEX SPINNING OVER NW ALABAMA. RAINFALL
COVERAGE AROUND THIS DISTURBANCE WAS VERY SLOWLY DECREASING IN
COVERAGE AND INTENSITY AS THE MCV SLOWLY TRACKED EASTWARD. STRONGER
STORMS WERE NOTED FROM EASTERN ARKANSAS TO JUST SOUTH OF MEMPHIS TO
EAST OF MERIDIAN MISSISSIPPI. OTHER STORMS WERE NOTED ACROSS
NORTHERN LINCOLN COUNTY AND EXTENDING NORTHWARD ACROSS MID TENNESSEE.

ON-GOING FORECASTS LOOK GOOD FOR THIS AREA. WILL UPDATE IT MAINLY TO
FRESHEN WORDING FOR THIS AFTERNOON. NEW OUTPUT FROM THIS MORNINGS
MODELS CONTINUE MOVING THE SHOWERS EAST AND SE INTO THIS EVENING.
SOME CLEARING EVIDENT OVER THIS REGION AND COULD LEAD TO MORE
SHOWERS AND STORMS TO DEVELOP THIS AFTERNOON INTO THE EARLY EVENING.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS
COULD BECOME BRIEFLY STRONG TO SEVERE...WITH THE MAIN MODE DAMAGING
WINDS. FREEZING LEVELS ABOVE 14KFT WILL MAKE IT TOUGH FOR ALL BUT
THE STRONGEST STORMS TO PRODUCE SEVERE HAIL. BULK OF THE HEAVIEST
RAINFALL WILL PROBABLY OCCUR JUST SOUTH OF THE HUNTSVILLE CWA.

RSB

&&

.PREV DISCUSSION...
THERE ARE TWO NEAR-CERTAINTIES IN THIS FORECAST:  RAIN TODAY...AND
HEAT THE REST OF THE PERIOD. BUT THE DETAILS OF BOTH OF THESE EVENTS
MAKE UP TODAYS FORECAST CHALLENGES. RADARS SHOW A LARGE AREA OF RAIN
IN WRN MS...WITH TRAILING SHRA/TSRA...SOME STRONG. TEMPS ARE STILL
QUITE MILD...RANGING FROM A RAIN-COOLED 70 IN RUSSELLVILLE TO 77 AT
GUNTERSVILLE...MERIDIANVILLE...AND HERE AT THE HUN. DEWPOINTS HAVE
CREEPED UP TOWARD 70 ON SOUTHERLY FLOW.

SHORT TERM (TODAY THROUGH TONIGHT)...
ASSUMING THE RAIN TO THE WEST HOLDS TOGETHER THROUGH ISSUANCE
TIME...I WILL BLANKET AT LEAST THE WEST HALF WITH 100 POPS.
REGARDLESS...I FEEL CONFIDENT MOST OF OUR AREA WILL SEE SOME
RAINFALL TODAY. BUT HOW MUCH? LOOKS TO ME LIKE BETWEEN 1/4 AND 3/4
INCH FOR MOST AREAS...WITH ISOLATED SPOTS OVER AN INCH. THIS IS
ACTUALLY STILL LESS THAN NORMAL FOR A WEEK. COPIOUS CLOUD COVER
SHOULD KEEP TEMPS FROM REACHING THE 90S...BUT WITH SUCH A WARM
START...MID 80S LOOK EASILY-REACHABLE IN MANY AREAS. A COUPLE BREAKS
OF SUNSHINE WOULD PUSH US CLOSE TO 90. LOOKS LIKE MUCH LESS OF A SVR
THREAT WITH TODAYS ACTIVITY BUT A BRIEF WIND GUST IS POSSIBLE.

UPPER WAVE PASSES EARLY THIS EVENING...TAKING MOST OF THE RAIN WITH
IT. HOWEVER...THE FRONTAL BOUNDARY WILL NOT BE THROUGH...SO I WILL
HOLD ON TO A CHANCE OF EVENING SHRA/TSRA...AND AN ISOLATED SHRA
POSSIBLE AFTER MIDNIGHT. PATCHY FOG MIGHT BE AN ISSUE TOO SINCE THE
AIRMASS WILL BE SOUPY...SO WILL INCLUDE A MENTION IN GRIDS/ZONES.

REMAINDER OF FORECAST (WEDNESDAY THROUGH NEXT TUESDAY)...
THE FRONT ITSELF GETS SWEPT THROUGH EARLY WEDNESDAY AS A FAIRLY
STRONG HIGH PRESSURE BUILDS TO OUR NORTH. SKIES SHOULD BE SUNNY BY
LATE AFTERNOON...ALLOWING HIGHS TO REBOUND RIGHT BACK INTO THE
90S...EXCEPT AT HIGHER ELEVATIONS. MODEL INDICATIONS ARE THAT THE
AIRMASS ACCOMPANYING THIS STRONG SFC HIGH IS DRIER THAN THE PREVIOUS
SIMILAR AIRMASS WE EXPERIENCED (BELIEVE IT OR NOT). THIS IS GOOD
NEWS IN A WAY...BECAUSE IT SHOULD LEAD TO COOLER TEMPS BOTH BY DAY
AND AT NIGHT THAN WHAT WE COULD BE SEEING. LOWS SHOULD DROP TO
AROUND OR EVEN BELOW 60 BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT.
HIGHS WILL STILL APPROACH 90...BUT IF THE LOWS WERENT SO COOL THEN
MID 90S WOULD BE EASILY ATTAINED INSTEAD.

BY FRIDAY...WINDS TURN BACK AROUND OUT OF THE SOUTH...BRINGING IN
HOTTER AND SLIGHTLY MORE MOIST AIR. WITH THAT...HIGHS SHOULD EASILY
REACH THE 90S (MAYBE MID 90S) ON FRIDAY.

SATURDAY IS A BIT MORE OF A QUESTION MARK. MODELS ARE SHOWING
ANOTHER WEAK SFC BOUNDARY SWINGING THROUGH EITHER SATURDAY OR
SATURDAY NIGHT. IF ITS SATURDAY...THEN TEMPS WILL BE HELD DOWN A
BIT BY CLOUD COVER. IF SATURDAY NIGHT...THEN SOUTHWEST WINDS WILL
MAKE FOR AN EXTREMELY WARM DAY. WILL SPLIT THE DIFFERENCE IN THIS
FORECAST PACKAGE...BUT GO WELL ABOVE MEXMOS. I CANNOT COMPLETELY
RULE OUT A SHOWER OR STORM EITHER SAT OR SAT NIGHT...BUT WITH THE
GULF CLOSED FOR BUSINESS AND ANY RAIN CHANCES LIKELY HINGING ON
UPSTREAM MCS DEVELOPMENT...I CANT INCLUDE A POP THIS FAR OUT.

BEHIND THE SFC BOUNDARY...I DO NOT SEE AN APPRECIABLY DRY SFC
AIRMASS. INSTEAD...WINDS TURN EASTERLY AND AN UPPER RIDGE BUILDS TO
OUR NORTH AND WEST AND BEGINS TO SINK INTO THE AREA. THIS IS A
RECIPE FOR A QUICK WARMUP. A SLIGHTLY MORE MOIST AIRMASS MEANS NO
30+ DIURNAL RANGES...BUT 25-30 IS STILL POSSIBLE GIVEN THE DRY SOIL
CONDITIONS. THEREFORE...MID 90S LOOK EASILY REACHED...WITH UPPER 90S
TO AROUND 100 NOT IMPOSSIBLE DEPENDING ON THE STRENGTH AND PLACEMENT
OF THE UPPER RIDGE.

THE 19/00Z ECMWF IS INCREDIBLY BLEAK FOR OUR AREA NEXT WEEK (THE
LAST WEEK OF JUNE). WOULD BE VERY HOT AND VERY DRY. THIS FORECASTER
HOPES IT DOESNT TURN OUT THAT WAY. DOES LOOK LIKE NO APPRECIABLE
RELIEF IN SIGHT THOUGH...WHICH IS UNFORTUNATE.             JE-23
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 19, 8:15 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
915 AM CDT TUE JUN 19 2007

ALZ001>010-016-TNZ076-096-097-191830-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
915 AM CDT TUE JUN 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS WILL MOVE ACROSS THE TENNESSEE VALLEY THIS MORNING
FROM THE WEST. A BRIEF PERIOD OF MODERATE TO HEAVY RAINFALL AND
OCCASIONAL GUSTY WINDS WILL BE POSSIBLE DURING THIS TIME.
OCCASIONAL...AND AT TIMES FREQUENT CLOUD TO GROUND LIGHTNING WILL
ACCOMPANY THUNDERSTORMS EMBEDDED WITHIN THE MAIN AREA OF SHOWERS.

ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE
THROUGH THE LATE AFTERNOON HOURS...BEFORE A WEAK COLD FRONT MOVES
ACROSS THE AREA. WIDESPREAD STRONG OR SEVERE THUNDERSTORM
DEVELOPMENT IS NOT ANTICIPATED...ALTHOUGH ISOLATED STRONGER STORMS
MAY CONTAIN WIND GUSTS TO 45 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

RSB

In the hours before

Special weather statement, Jun 19, 6:34 AM CST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
734 AM CDT TUE JUN 19 2007

ALZ003-191255-
FRANKLIN-
734 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR NORTHWEST FRANKLIN COUNTY UNTIL
755 AM CDT...

AT 732 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF RED BAY...MOVING NORTHEAST
AT 20 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  HALLTOWN.
  DEMPSEY.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
Special weather statement, Jun 19, 6:43 AM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
743 AM CDT TUE JUN 19 2007

ALZ002-191315-
COLBERT-
743 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN COLBERT COUNTY UNTIL 815
AM CDT...

AT 738 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF RED BAY...MOVING NORTHEAST
AT 25 MPH.

WINDS UP TO 50 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SRYGLEY CHURCH.
  CROOKED OAK.
  NEW BETHEL.

SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

10
Special weather statement, Jun 19, 8:00 AM CST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
900 AM CDT TUE JUN 19 2007

ALZ003-191430-
FRANKLIN-
900 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 930 AM CDT...

AT 855 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 5
MILES SOUTH OF BELGREEN...OR 12 MILES SOUTHWEST OF RUSSELLVILLE...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  BELGREEN.
  DUKETON.
  ROCKWOOD.
  SPRUCE PINE.
  PHIL CAMPBELL.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jun 19, 10:10 AM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1110 AM CDT TUE JUN 19 2007

ALZ005-007-191630-
LIMESTONE-MORGAN-
1110 AM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND MORGAN COUNTIES UNTIL
1130 AM CDT...

AT 1106 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED SHOWERS WERE RAPIDLY DEVELOPING NEAR
DECATUR...MOVING EAST AT 20 MPH. ANOTHER HEAVY SHOWER WAS LOCATED
ABOUT 3 MILES WEST OF HARTSELLE...MOVING EAST AT 20 MPH.

WIND GUSTS OF UP TO 50 MPH ARE EXPECTED WITH THIS ACTIVITY.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  DECATUR.
  TANNER.
  PRICEVILLE.
  BELLE MINA.
  SOMERVILLE.
  FRENCH MILL.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THESE SHOWERS HAVE PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Special weather statement, Jun 19, 11:45 AM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT TUE JUN 19 2007

ALZ006-008-009-TNZ096-097-191815-
FRANKLIN-JACKSON-LINCOLN-MADISON-MARSHALL-
1245 PM CDT TUE JUN 19 2007

...SIGNIFICANT WEATHER ALERT FOR FRANKLIN...JACKSON...LINCOLN...
MADISON AND MARSHALL COUNTIES UNTIL 115 PM CDT...

AT 1245 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF NEW MARKET TO
WOODVILLE TO 5 MILES NORTHEAST OF ARAB...MOVING EAST AT 15 MPH.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  NEW MARKET.
  MAYSVILLE.
  FLINTVILLE.
  LIM ROCK.
  PRINCETON.
  OWENS CROSSROADS.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES AND
TREE LIMBS. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

RSB
Local storm report, Jun 19, 11:47 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1247 PM CDT TUE JUN 19 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     TSTM WND DMG     TRINITY                 34.60N 87.09W
06/19/2007                   MORGAN             AL   EMERGENCY MNGR

            TREE AND ROOF DAMAGE

&&

PNG

The radar

The Northeast Alabama radar (KHTX), 100 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Morgan

When
June 19, 12:00 PM CST to 12:01 PM CST
Where
Morgan County, 2.29 mi SSW of Trinity to 2.18 mi SSW of Trinity
Rating
EF0
Path length
0.25 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
34.589, -87.095

Representatives from the National Weather Service and Morgan County Emergency Management completed a survey of damage in the city of Trinity, AL. The survey found evidence of an EF-0 tornado on the Enhanced Fujita scale, with highest winds of 65 mph. The damage was confined mostly to uprooted trees and snapped limbs. One residence sustained some damage, mainly to sheds and fencing at the back of the property.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyThe tornado archive for Alabama, 2007Warnings in Alabama, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39525.